Clomid is THE most prescribed fertility drug in the United States. It is super effective. It makes women ovulate multiple eggs at the same time. It is used largely in conjunction with an IUI to optimize conception (which for a 30 year old woman is about 10-12% per cycle...I know it doesn't seem very optimal, but it is.)
I am on my 4th round of Clomid. My first round was in April. I had the smallest dose (50mg) and I had little to no side effects besides feeling a little bit warmer than everyone else. In May Dr. B. upped me to 100mg and now in addition to hot flashes, I also had dizzy spells (what I can only describe as feeling like the room is spinning when my eyes are closed sort of like when you are really really drunk) and a little bit of insomnia. Same for June.
From July-September, I went on a TTC break partly because of the surgery I was going to have to remove a uterine polyp and partly because I needed a break. Scheduling conflicts kept pushing surgery back until I finally had it on 9/10/10.
Which brings me to now. The first cycle after surgery. I am now on the max dose of clomid (150mg) for the first time. HOLY INSOMNIA. And its not just that. I have this feeling of anxiousness, a really jumpy edgy feeling in the pit of my stomach 24/7...and I am only on day 2 (clomid is taken for 5 days!) It feels like I drank an entire pot of super strong coffee.
Here's the thing...I am not really complaining. If this stuff works than please, bring on the insomnia and hot flashes. But at 3am sitting at my kitchen table writing this instead of snug in my bed with Mark and Gatsby, I struggle to maintain that positive attitude.